mobile navigation

Learn about Sheridan’s response to COVID-19 and our safety plans for limited in-person activity this fall.

skip to main content

Faculty Profiles

Susan Spektor

Susanna  Spektor

Professor, Mathematics and Statistics

I am a Professor of Mathematics and Statistics at Sheridan College. I received my PhD from the Department of Mathematics at the University of Alberta. I have a MSc degree in Finance and a MSc degree in Education.


Throughout my teaching career, I have had the opportunity to interact with students at all stages of life, from grade school to college, university and post-degree, both in classroom and one-on-one settings. The insights I gained into how students learn have helped make me the teacher that I am.

In my experience, the three biggest obstacles to learning are a student’s belief that math is boring, math is impossible, or math is irrelevant. Therefore, my teaching philosophy is threefold.

Make subject interesting: I bring excitement and a storyline to my classes, using energy and enthusiasm to teach ideas while guiding students along a path where each new concept a natural consequence of the previous and a natural precursor to the following.

Make subject possible: I remind my students that while a problem may be long, they have all the tools needed to solve it.

Make subject relevant: There is always a student that asks, “When will I ever need this?” not believing that the knowledge of mathematics will be of any use beyond the course final. To respond, I stress that mathematics does have a profound impact our daily lives and I provide real life examples where mathematics is used.


My main fields of research are Fourier Analysis, Harmonic Analysis, Approximation Theory, Convex Geometry, Wavelet Analysis, Random Matrix Theory, Signal Processing, Optimization Theory, Financial Mathematics, Finance, Economics, Statistics and Education.

Some of my publications:

  • [1] B. Pass, S. Spektor, Khinchine type inequality for k-dependent Rademacher random variables. Statistics and Probability Letters 132 (2018), 35-39.
  • [2] P. Jaming, A. Karoui, S. Spektor, Approximation of almost time and band limited functions by their expansion in some orthogonal polynomial basis. Journal of Approximation Theory 212 (2016), 41-65.
  • [3] S. Spektor, Khinchine inequality for dependent random variables. Canad. Math. Bull. 59 (2016), 204-210.
  • [4] R. Kerman, R. Ol’hava, S. Spektor, On the integral of the sinc function. Proc. Amer. Math. Soc. 143 (2015), 3839-3846.
  • [5] A.E. Litvak, S. Spektor, Quantitative version of a Silverstein’s result. GAFA, Lecture Notes in Math., 2116 (2014), 335–340.